Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Child. Drop in WCC, lymphocytes and platelets. Histroy of absence seizures. Leukaemia?

My daughter who is 5 22kg and 114cm was diagnosed with absence seizures in Oct last year, in December she had a grand mal seizure lasting 30mins. She is on epilim and zarontin. We had blood tests done at easter to check her levels and I got a copy of the results. My concern is that her wcc has dropped progressively since 2009 (she has had 4 blood tests since 2009) to 4.9 I also not that her platelets and lymphocytes have also dropped. She has complain of sore knees for a oupe of years now as well. Do you think it could be leukaemia ? The last test is the only one she has been on medication for her seizures. All the other tests she was drug free but the levels still were dropping
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

She had episode of Grandmal epilepsy and is diagnosed with absence seizures. She has been prescribed Epilim (Sodium Valporate) and Zarontin (Ethosuxiamide). Her WBC count has been progressively declining. Out of these medicines Sodium Valporate is reported to be a cause of declining counts. It cause decrease in platelets or thrombocytopenia. Also it causes decrease in WBC counts.
As she is very young I would advise you to please visit your doctor again and take opinion about her decreasing counts and doses of medicines. It is definitely not leukemia.
Dr. Seikhoo Bishnoi, MD
Answered: Sun, 7 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor